Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 19, 2003, 3:14 AM CDT for Cottle County, King County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 3:14 AM CDT (08:14 UTC)
- Expired
- Apr 19, 2003, 4:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Cottle County, TX, King County, TX
The radar
The Altus AFB radar (KFDR), 132 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 19, 1:20 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3956 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WUUS54 KLUB 190814 SVRLBB TXC101-269-190900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 314 AM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COTTLE COUNTY IN NORTHWEST TEXAS NORTHERN KING COUNTY IN NORTHWEST TEXAS * UNTIL 400 AM CDT * AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS 3 MILES NORTHWEST OF DUMONT...OR ABOUT 19 MILES SOUTHEAST OF MATADOR...MOVING NORTHEAST AT 60 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... DUMONT... DELWIN AND FINNEY... PADUCAH AND CHALK... HACKBERRY... SWEARINGEN... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3412 10053 3359 10053 3385 10007 3431 10007
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:14 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 19, 3:14 AM CDT, 0 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
314 AM CDT SAT APR 19 2003
ONGOING CONVECTION EARLY THIS MORNING EAST OF THE CAPROCK
ESCARPMENT. VIGOROUS UPPER LEVEL SHORTWAVE IS TRANSLATING ACROSS THE
TEXAS SOUTH PLAINS. THE CONVECTION WILL MOVE EAST OF THE FORECAST
AREA BY SUNRISE WITH A FEW LINGERING SHOWERS POSSIBLE. THE MAIN
UPPER TROUGH WILL SWING ACROSS THE TEXAS PANHANDLE THIS AFTERNOON
DEEPENING THE SURFACE LOW OVER THE SAME AREA. A COLD FRONT WILL
SLIDE INTO THE REGION TONIGHT WITH A SLIGHT CHANCE OF SHOWERS OVER
THE NORTHERN FORECAST AREA. NOTICEABLY COOLER OVERNIGHT LOWS AND
MAX TEMPS SUNDAY EXPECTED AS SURFACE HIGH PRESSURE SETTLES ACROSS
THE AREA. A SHORTWAVE RIDGE CONTROLS THE WEATHER OVER THE FA
THROUGH MONDAY. LOW LEVEL MOISTURE RETURNS RAPIDLY TO THE SOUTH
PLAINS MONDAY EVENING AS THE NEXT TROUGH SETS UP OVER THE
CALIFORNIA COAST. THE DRYLINE WILL BECOME ACTIVE MONDAY NIGHT INTO
TUESDAY AND WEDNESDAY WITH SOUTHWEST DIFFLUENT FLOW ALOFT. PREVIOUS
FORECAST HANDLES THIS SCENARIO FAIRLY WELL.
FCSTID = 09
FRIONA 68 38 69 39 / 10 20 00 00
TULIA 71 38 71 39 / 10 20 00 00
LUBBOCK 77 42 73 45 / 10 00 00 00
BROWNFIELD 76 43 73 44 / 10 00 00 00
CHILDRESS 81 46 74 46 / 20 20 00 00
ASPERMONT 82 49 75 48 / 50 00 00 00
.LUB...TORNADO WATCH UNTIL 8 AM
TXZ025-026-030>032-036>038-041>044.Hazardous weather outlook, Apr 18, 8:58 PM CDT, 6 hours 16 minutes before
TXZ021>044-190500- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 858 PM CDT FRI APR 18 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE SOUTH PLAINS THE ROLLING PLAINS AND THE EXTREME SOUTHEASTERN PANHANDLE TONIGHT. THE SLIGHT RISK AREA IS GENERALLY EAST OF BROWNFIELD TO PLAINVIEW TO SILVERTON LINE. THIS SLIGHT RISK AREA WAS ADJUSTED SLIGHTLY NORTHWARD THIS EVENING AND NOW INCLUDES LUBBOCK. AT MID EVENING THE DRY LINE WAS PUSHING NORTH OUT OF THE PERMIAN BASIN AND BIG COUNTRY INTO THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. AT THE SAME TIME A STRONG UPPER LEVEL DISTURBANCE WAS APPROACHING THE AREA FROM THE SOUTHWEST. THE INCREASING MOISTURE AND INSTABILITY SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS ALONG AND SOUTH OF THE DRY LINE TONIGHT. LOW LEVEL WIND SHEAR IN THE LOWER ATMOSPHERE WILL SUPPORT ORGANIZED THUNDERSTORM ACTIVITY...SOME OF WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Apr 18, 10:05 PM CDT, 5 hours 9 minutes before
TXZ025-026-030>032-036>038-041>044-190900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1005 PM CDT FRI APR 18 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 128 IN EFFECT UNTIL 4 AM CDT SATURDAY MORNING FOR THE FOLLOWING COUNTIES ON THE SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME SOUTHEAST TEXAS PANHANDLE... HALL... CHILDRESS... FLOYD... MOTLEY... COTTLE... CROSBY... DICKENS... KING... LYNN... GARZA... KENT AND STONEWALL. THIS INCLUDES THE CITIES OF MEMPHIS... CHILDRESS... FLOYDADA... MATADOR... PADUCAH... CROSBYTON... SPUR... GUTHRIE... TAHOKA... POST... JAYTON AND ASPERMONT. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA.
Special weather statement, Apr 19, 1:18 AM CDT, 1 hour 56 minutes before
TXZ025-026-030>032-036>038-041>044-191300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 118 AM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 129 UNTIL 800 AM CDT SATURDAY MORNING FOR THE FOLLOWING COUNTIES: IN TEXAS THIS WATCH INCLUDES 10 COUNTIES... IN NORTHWEST TEXAS: COTTLE CROSBY DICKENS GARZA KENT KING MOTLEY STONEWALL IN THE PANHANDLE OF TEXAS: CHILDRESS HALL THIS INCLUDES THE CITIES OF CHILDRESS...CROSBYTON...DICKENS... GUTHRIE...JAYTON...MATADOR...MEMPHIS...PADUCAH AND POST.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 66 min |
| Apr 18, 11:16 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 44 min |
| Apr 18, 11:22 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| Apr 18, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 51 min |
| Apr 18, 11:44 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 61 min |
| Apr 18, 11:50 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 25 min |
| Apr 18, 11:53 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 67 min |
| Apr 19, 12:00 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 45 min |
| Apr 19, 12:01 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 59 min |
| Apr 19, 12:03 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 57 min |
| Apr 19, 12:11 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 64 min |
| Apr 19, 12:39 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 36 min |
| Apr 19, 12:44 AM CDT | Severe Thunderstorm Warning | LUB | King | 31 min |
| Apr 19, 12:46 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 44 min |
| Apr 19, 12:50 AM CDT | Tornado Warning | LUB | King | 25 min |
| Apr 19, 12:53 AM CDT | Tornado Warning | LUB | Cottle | 37 min |
| Apr 19, 1:17 AM CDT | Tornado Warning | LUB | Crosby | 28 min |
| Apr 19, 1:19 AM CDT | Tornado Warning | LUB | Dickens | 41 min |
| Apr 19, 1:25 AM CDT | Tornado Warning | LUB | Motley | 50 min |
| Apr 19, 1:31 AM CDT | Severe Thunderstorm Warning | LUB | Cottle | 14 min |
| Apr 19, 1:55 AM CDT | Tornado Warning | LUB | Cottle | 65 min |
| Apr 19, 2:07 AM CDT | Severe Thunderstorm Warning | LUB | Garza | 38 min |
| Apr 19, 2:28 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 32 min |
| Apr 19, 2:31 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 29 min |
| Apr 19, 2:37 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 53 min |
| Apr 19, 2:45 AM CDT | Severe Thunderstorm Warning | LUB | Garza | 60 min |
| Apr 19, 3:08 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 22 min |
| Apr 19, 3:45 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.